Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Kansas City, MO

June 11, 2015Grundy County, Harrison County, Mercer County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2015, 6:20 PM CDT for Grundy County, Harrison County, Mercer County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2015, 6:20 PM CDT (23:20 UTC)
Expired
Jun 11, 2015, 7:00 PM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Grundy County, MO, Harrison County, MO, Mercer County, MO

The radar

The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:05 PM CDTTSTM WND DMG3 S Princeton, MOPOWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:53 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WUUS53 KEAX 112320
SVREAX
MOC079-081-129-120000-
/O.NEW.KEAX.SV.W.0091.150611T2320Z-150612T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  CENTRAL HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHWESTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 700 PM CDT

* AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGEWAY...
  AND MOVING SOUTHEAST AT 35 MPH.

 AT 550 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN 
 GRANT CITY.
 AT 555 PM...LOCAL LAW ENFORCEMENT REPORTED STRAIGHT LINE WIND DAMAGE
IN GRANT CITY.
 AT 607 PM...THE PUBLIC REPORTED A 60 MPH WIND GUST IN HATFIELD. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CAINSVILLE...PRINCETON...SPICKARD...MOUNT MORIAH...MODENA...MILL
  GROVE AND TINDALL.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 91 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4043 9352 4011 9359 4028 9415 4046 9407
TIME...MOT...LOC 2320Z 294DEG 32KT 4033 9393

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

MELL
1 follow-up statement
658 
WWUS53 KEAX 120002
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT THU JUN 11 2015

MOC079-081-129-120012-
/O.EXP.KEAX.SV.W.0091.000000T0000Z-150612T0000Z/
GRUNDY MO-HARRISON MO-MERCER MO-
702 PM CDT THU JUN 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MERCER...CENTRAL
HARRISON AND NORTHWESTERN GRUNDY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9PM CDT.

LAT...LON 4043 9352 4011 9359 4028 9415 4046 9407
TIME...MOT...LOC 2320Z 294DEG 32KT 4033 9393

$$

MELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 11, 2:35 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT Thu Jun 11 2015

.DISCUSSION...
Issued at 203 PM CDT THU JUN 11 2015

An active afternoon and evening is starting to shape up for strong
to severe thunderstorms that should affect most of the area. At this
time we have a tornado watch out until 02z where supercells are
expected to develop ahead of a surface low and along a warm front
across our far northwestern counties. Shear and instability
parameters favor very large hail and a possible tornado or two. The
surface low should track across southern IA this evening with an
attended cold front moving into the CWA from the northwest.
Additional storms are anticipated to develop along the cold front and
those too are expected to be strong to severe. Would not be surprised
to see a severe watch issued to handle those storms. Latest NPW,
especially the HRRR, bring the line of storms into the KC Metro area
between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy
rain will be the concerns with the line. Also, we have many of our
northern counties under a flash flood watch through 12z tomorrow
given the saturated soils and the expected convection. Lastly a
portion of a MCS may work in from the southwest very late tonight
along and north of the cold front. At this time, if the MCS develops,
our southeast counties would get brushed by it.

The rest of the forecast period will remain unsettled and on the wet
side of things as multiple disturbances track across the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1236 PM CDT THU JUN 11 2015

In the near term, clearing skies will develop along with increasing
southwest winds ahead of an approaching cold front. Later this
afternoon thunderstorms are expected to develop along the front and
move through the terminals beginning early this evening. Current
thinking is there may be several rounds or clusters of storms that
will persist well into the overnight hours. Behind the cold front and
storms, northwesterly winds and a FEW-SCT cloud deck will persist
through the remaining period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102.

MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017.

&&

DISCUSSION...Pietrycha
AVIATION...Pietrycha
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT THU JUN 11 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
535 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG
TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST
STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED
FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS
CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO
DEVELOPMENT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH
NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE
WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 11, 5:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     E MARYVILLE             40.34N 94.87W
06/11/2015                   NODAWAY            MO   EMERGENCY MNGR

            POWERLINES DOWN ON LIBERTY ROAD NORTH OF MOZINGO LAKE

&&

LAFLIN
Local storm report, Jun 11, 5:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     GRANT CITY              40.49N 94.41W
06/11/2015  E60 MPH          WORTH              MO   TRAINED SPOTTER

            POWER OUT IN THE CITY

&&

LAFLIN
Local storm report, Jun 11, 6:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      GRANT CITY              40.49N 94.41W
06/11/2015                   WORTH              MO   LAW ENFORCEMENT

            CITY STREETS FLOODING. WATER OVERRUNNING DITCHES AND
            FLOWING ACROSS ROADS.

&&

PMURRAY
Local storm report, Jun 11, 6:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      1 W SHERIDAN            40.52N 94.62W
06/11/2015                   WORTH              MO   LAW ENFORCEMENT

            WATER FLOWING OVER HWY 246 JUST WEST OF SHERIDAN.

&&

PMURRAY
Local storm report, Jun 11, 6:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     GRANT CITY              40.49N 94.41W
06/11/2015                   WORTH              MO   LAW ENFORCEMENT

            MULTIPLE TREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN
            ACROSS CITY. POWER OUT ACROSS PORTIONS OF CITY.

&&

PMURRAY
Local storm report, Jun 11, 6:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     HATFIELD                40.53N 94.15W
06/11/2015  E60 MPH          HARRISON           MO   PUBLIC

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:09 PM CDTSpecial Weather StatementEAXPutnam51 min
Jun 10, 7:25 PM CDTAreal Flood AdvisoryEAXPutnam, Schuyler4 hr
Jun 10, 7:46 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler44 min
Jun 11, 3:36 AM CDTAreal Flood AdvisoryEAXAtchison, Holt, Nodaway6 hr
Jun 11, 4:35 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more23 hr
Jun 11, 6:20 AM CDTRiver Flood WarningEAXAtchison, Holt69 hr
Jun 11, 7:01 AM CDTAreal Flood AdvisoryEAXAtchison, Holt4 hr
Jun 11, 10:07 AM CDTRiver Flood WarningEAXAndrew, Nodaway68 hr
Jun 11, 10:07 AM CDTRiver Flood WarningEAXAndrew, Buchanan4 days
Jun 11, 10:23 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 11, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Jun 11, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton10 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXAndrew, Buchanan8 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXBuchanan, Platte7 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXPlatte5 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXClay, Jackson, Ray9 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray20 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXChariton, Howard, Saline9 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXCooper, Howard10 days
Jun 11, 10:35 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway62 hr
Jun 11, 10:35 AM CDTRiver Flood WarningEAXBuchanan8 days
Jun 11, 10:35 AM CDTRiver Flood WarningEAXPlatte9 days
Jun 11, 10:35 AM CDTRiver Flood WarningEAXPlatte10 days
Jun 11, 3:36 PM CDTTornado WarningEAXAtchison24 min
Jun 11, 3:42 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt48 min
Jun 11, 3:57 PM CDTTornado WarningEAXAtchison, Nodaway33 min
Jun 11, 4:09 PM CDTTornado Warning Tornado observedEAXAtchison, Nodaway18 min
Jun 11, 4:13 PM CDTFlash Flood WarningEAXAtchison, Holt, Nodaway4 hr
Jun 11, 4:44 PM CDTTornado WarningEAXNodaway6 min
Jun 11, 4:46 PM CDTTornado WarningEAXHolt29 min
Jun 11, 4:47 PM CDTTornado WarningEAXHolt, Nodaway28 min
Jun 11, 5:12 PM CDTTornado WarningEAXNodaway33 min
Jun 11, 5:40 PM CDTFlash Flood WarningEAXGentry, Nodaway, Worth7 hr
Jun 11, 5:40 PM CDTTornado WarningEAXGentry, Nodaway26 min
Jun 11, 5:44 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth46 min
Jun 11, 5:57 PM CDTTornado WarningEAXGentry, Harrison, Worth33 min
Jun 11, 6:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway48 min
Jun 11, 6:20 PM CDTFlash Flood WarningEAXAndrew, Holt4 hr
Jun 11, 6:25 PM CDTFlash Flood WarningEAXGentry, Harrison, Worth4 hr
Jun 11, 6:51 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry39 min
Jun 11, 6:55 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Putnam, Sullivan50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.